North Carolina, 2010

Damaging Wind in North Carolina, August 12, 2010

August 12, 2010 · NWS ILM · 1 event in 1 county or zone

A hot, humid and modestly unstable air mass was in place as a 500 mb ridge sat over the area. Northwest mid-level flow of 20 to 30 knots helped organize convection into short line segments.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A hot, humid and modestly unstable air mass was in place as a 500 mb ridge sat over the area. Northwest mid-level flow of 20 to 30 knots helped organize convection into short line segments.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 12, 1:30 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 12, 1:30 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT THU AUG 12 2010

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY. A FRONT NORTH OF
THE REGION TONIGHT WILL DRIFT SOUTH THROUGH THE AREA BY FRIDAY
EVENING RESULTING IN COOLER TEMPERATURES FOR THIS WEEKEND. THE FRONT
WILL DISSIPATE SOUTH OF THE AREA SUNDAY. TEMPERATURES AND RAIN
CHANCES WILL BE NEAR SEASONABLE NORMALS INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM THURSDAY...VIGOROUS SHORT-WAVE ENERGY WILL CONTINUE TO
DIVE SE ACROSS VIRGINIA AND NE NORTH CAROLINA THROUGH THE NEAR TERM
FORECAST PERIOD. A SEVERE TSTM WATCH BOX WILL LIKELY REMAIN INTACT
OVER SE VA AND FAR ERN NC THROUGH AT LEAST THE AFTERNOON. SUSPECT
THE BRUNT OF TSTM ACTIVITY WILL BECOME POSITIONED FROM RALEIGH TO
THE CAPE HATTERAS AND THE CAPE LOOKOUT AREA BY EARLY EVENING.
SHALLOWER CELLS MAY POP UP IN OUR OWN COUNTY WARNING AREA THIS
AFTERNOON BUT TEMPERATURES ALOFT WILL LIKELY LIMIT STRENGTH AND
COVERAGE. AS THE TSTM COMPLEX TO THE NORTH SINKS SSE...IT IS
POSSIBLE THAT PENDER OR EVEN NEW HANOVER COUNTY COULD GET CLIPPED BY
THIS WEAKENING LINE OF CONVECTION BY AROUND MIDNIGHT OR SO. WITH
THIS IN MIND WILL FOLLOW A DIURNAL CONVECTIVE TREND ACROSS MOST
AREAS BUT LINGER HIGHER POPS OVER THE NC COASTAL ZONES AND NORTHERN
MARINE ZONES. SKY COVER FOR PERSEID METEOR SHOWER A BIT TRICKY BUT
THINK WE WILL SEE ENOUGH PARTIAL CLEARING LATE TONIGHT FOR VIEWING.
BOUNDARY LAYER WEST WINDS SHOULD INHIBIT FOG AND STRATUS
DEVELOPMENT...THOUGH A FEW LOW CLOUDS COULD BE AROUND IN THE
PRE-DAWN HOURS HEADING INTO DAYBREAK.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 230 PM THURSDAY...GFS/NAM AGREE WITH BRINGING A WEAKENING
FRONT INTO THE FORECAST AREA DURING FRIDAY. THE PREFERRED NAM IS
SLOWER WITH PUSHING THE FRONT JUST S OF THE FORECAST AREA DURING
SATURDAY ALL THE WHILE AN UPPER RIDGE AXIS SHIFTS INTO THE EASTERN
UNITED STATES. ANOTHER HOT DAY WHICH COULD BE TEMPERED SOME BY
ADDITIONAL CLOUD COVER. CURRENTLY ADVERTISING HEAT ADVISORY
THRESHOLDS IN THE GRIDS AND WILL LET SUBSEQUENT SHIFTS RE-ISSUE A
HEAT ADVISORY FOR FRIDAY IF WARRANTED AFTER 00Z MODEL RUNS ARRIVE.
COOLER MAX TEMPERATURES EXPECTED BY SATURDAY. A WEAKER LOW-LEVEL
WIND FIELD WILL ALLOW THE SEA BREEZE TO TAKE BETTER SHAPE ON FRIDAY
COMPARED TO TODAY. THE SEA BREEZE COUPLED WITH THE APPROACHING FRONT
COULD PROVIDE ENOUGH SPARK TO GET CONVECTION GOING. NOT IMPRESSED
WITH ANY SIGNIFICANT COVERAGE OF STORMS AT THIS POINT GIVEN THE
BUILDING RIDGE AXIS. IN ADDITION...BUFKIT INDICATES A RATHER DRY
PROFILE FOR NORTHERN LOCATIONS OF THE FORECAST AREA. A MORE
FAVORABLE MOISTURE PROFILE CAN BE FOUND ACROSS THE PEE DEE REGION.
THUS OPTED TO FORECAST THE HIGHEST POPS IN THE PEE DEE WITH LESSER
VALUES AS YOU HEAD NORTHWARD TO THE LBT ZONES. ON
SATURDAY...DEPENDING ON WHERE THE FRONT ENDS UP...THERE SHOULD BE
ENOUGH LOW-LEVEL CONVERGENCE AND INSTABILITY TO SUPPORT LOW CHANCE
POPS ACROSS THE SC ZONES.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 230 PM THURSDAY...SURFACE HIGH PRESSURE IN THE CANADIAN
MARITIMES WILL PUSH SLIGHTLY DRIER AIR DOWN THE EAST COAST SUNDAY
INTO THE FIRST HALF OF MONDAY. PRECIPITABLE WATER WILL FALL TO 1.75
INCHES. EASTERLY LOW-LEVEL FLOW WILL MAINTAIN HIGH SURFACE DEWPOINTS
HOWEVER WITH LITTLE APPARENT AIRMASS CHANGE. THE REMNANTS OF THE
STALLED FRONT ALONG THE GEORGIA COASTLINE WILL SLOWLY RETURN NORTH
INTO THE CAROLINAS BY WEDNESDAY AND THURSDAY. THERE WILL NOT BE ANY
AIRMASS DISCONTINUITIES ACROSS THE BOUNDARY...BUT THE ENHANCED
CONVERGENCE ALONG THIS FEATURE SHOULD INCREASE THE COVERAGE OF
SHOWERS AND T-STORMS BOTH DAYS. IN THE UPPER LEVELS...A FAIRLY FLAT
PATTERN SHOULD AMPLIFY BY MID-WEEK AS 500 MB RIDGING DEVELOPS OFF
THE COASTLINE IN RESPONSE TO A DIGGING TROUGH DOWN THE MISSISSIPPI
RIVER VALLEY.

CONFIDENCE IN THE FORECAST WEDNESDAY AND THURSDAY IS TEMPERED
SOMEWHAT BY THE FACT THAT THE 00Z ECMWF AND 06Z GFS BOTH SHOW
TROPICAL SYSTEMS DEVELOPING AND AFFECTING THE SOUTHEASTERN U.S. THE
06Z GFS WANTS TO REDEVELOP TD5 AS THE REMNANT CIRCULATION DRIFTS
BACK TO THE GULF COAST MONDAY-TUESDAY. (THE 12Z GFS MODEL IS MUCH
SUPPRESSED AND MORE REALISTIC WITH THIS FEATURE AND ONLY SHOWS A
WEAK LOW DRIFTING WEST ACROSS THE TEXAS GULF COAST BY MID WEEK)  THE
ECMWF WANTS TO SPIN UP A SYSTEM ALONG THE STALLED BOUNDARY OFF THE
GEORGIA ATLANTIC COAST TUESDAY-WEDNESDAY...MOVING IT NORTH TOWARD
CAPE FEAR THURSDAY. WHILE NOT COMPLETELY IMPOSSIBLE THE TRACK RECORD
OF SUCH FORECASTS AT 5-7 DAY TIME FRAMES IS VERY POOR AND IT IS MORE
LIKELY THE MODELS ARE ADJUSTING MASS FIELDS AT IN RESPONSE TO
TROPICAL SYSTEMS THAT WILL NOT ACTUALLY BE THERE.

WE ARE NOW PAST THE CLIMATOLOGICAL PEAK IN BOTH HIGH AND LOW
TEMPERATURES FOR THE YEAR: BOTH ARE BEGINNING TO FALL BY ABOUT A
DEGREE EVERY 10 DAYS OR SO. HIGH TEMPERATURES WILL REMAIN IN THE
88-93 RANGE...SLIGHTLY ABOVE NORMAL. WITH MOIST ONSHORE FLOW THROUGH
THE PERIOD OVERNIGHT LOWS WILL RUN 72-77...ABOUT 3-5 DEGREES ABOVE
NORMAL...AND IN KEEPING WITH THE TREND OF VERY WARM NIGHTTIME
TEMPERATURES WE HAVE EXPERIENCED MOST OF THE SUMMER.

&&

.AVIATION /18Z THURSDAY THROUGH MONDAY/...
AS OF 18Z...HAVE BACKED OFF SOMEWHAT ON THE INTENSITY OF THE
CONVECTION. ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON...WITH
CONVECTION EXPECTED TO PROPAGATE SOUTH OUT OF VIRGINIA AND MOVE INTO
THE NORTHEAST PORTION OF THE CWA AROUND 00Z. STILL A BIT OF
UNCERTAINTY AS TO THE TIMING AND LOCATION OF THE CONVECTION. THINK
ILM STANDS THE BEST CHANCE...WITH THE MYRTLES A SECONDARY CHANCE
LATER IN THE EVENING AS THE CONVECTION WORKS ITS WAY DOWN THE COAST.
WINDS WILL CONTINUE OUT OF THE WEST SOUTHWEST...GUSTY AT TIMES. MOST
OF THE CONVECTION WILL WIND DOWN AFTER 03Z.

EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH SUNDAY WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS EACH DAY. MORNING FOG/STRATUS POSSIBLE
FRIDAY THROUGH MONDAY MORNINGS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM THURSDAY...MODERATE PREFRONTAL WSW WINDS SHOULD
CONTINUE THROUGH EVENING...LIKELY EASING LATE TONIGHT AS A WEAK
FRONTAL BOUNDARY NEARS...PUSHING THE TIGHTEST PRESSURE GRADIENT
FARTHER SOUTH INTO THE CENTRAL SC COAST. THIS EAST TO WEST FRONT
SHOULD APPROACH CAPE FEAR BY DAYBREAK. SEAS SHOULD GENERALLY HOLD IN
A 2-4 FOOT RANGE THROUGH TONIGHT...HIGHEST OFFSHORE AND SURROUNDING
THE SOUTHERN PERIMETER OF THE SHOALS...COMPRISED MAINLY OF SHORT
PERIOD WIND-WAVES. SWELL FROM THE EAST AND SOUTHEAST WILL REMAIN A
FOOT OR LESS THROUGH DAYBREAK. THERE REMAINS A THREAT OF A FEW TSTMS
MOVING TO THE SE ACROSS THE COASTAL WATERS NORTH OF CAPE FEAR
TONIGHT...AND MARINERS SHOULD CONSULT RADAR TRENDS BEFORE HEADING
OUT THIS EVENING AND OVERNIGHT. GUSTY WINDS AND CLOUD TO SEA
LIGHTNING ARE NOT OUT OF THE QUESTION LATER TONIGHT FROM SURF CITY
TO FORT FISHER.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 230 PM THURSDAY...A WEAKENING COLD FRONT WILL PUSH ACROSS THE
WATERS DURING FRIDAY RESULTING IN OFFSHORE FLOW EARLY IN THE
PERIOD...BECOMING VARIABLE. ONSHORE FLOW WILL DEVELOP BY FRIDAY
EVENING THEN PERSISTING INTO SATURDAY. THERE ARE STILL MODEL
DIFFERENCES AS TO WHERE THE FRONT ENDS UP PRIOR TO DISSIPATING. IF
THE BOUNDARY CAN PUSH FARTHER SOUTH AS THE GFS INDICATES THEN THE
FLOW NE-E DURING SATURDAY. WAVES WILL BE AROUND 3 FT THROUGH THE
PERIOD...EXCEPT NEAR SHORE CONDITIONS WILL BE LOWER GIVEN THE
AFOREMENTIONED OFFSHORE FLOW EARLY IN THE PERIOD.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 230 PM THURSDAY...SURFACE HIGH PRESSURE OVER THE CANADIAN
MARITIMES WILL RIDGE DOWN THE U.S. EAST COAST SUNDAY INTO THE FIRST
HALF OF MONDAY. EASTERLY FLOW WILL REMAIN VERY HUMID WITH ITS LONG
TRACK OVER WARM OCEAN WATERS...AND SOME ISOLATED SHOWERS WILL BE
POSSIBLE. BY MONDAY NIGHT INTO THE TUESDAY...THE HIGH WILL PUSH
FARTHER OFFSHORE AND THE OLD STALLED FRONT ALONG THE GEORGIA COAST
WILL BEGIN TO DRIFT BACK TO THE NORTH. THIS WILL ALLOW WIND
DIRECTIONS TO VEER SOUTHEASTERLY. SPEEDS SHOULD REMAIN AROUND 10
KNOTS THROUGH THE PERIOD. SEAS 2-3 FT ARE EXPECTED...MAINLY IN MIXED
NORTHEAST AND SOUTHEAST SWELL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ017-023-024-
     032>034-039-046.

NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ087-096-097-
     099>101.

MARINE...NONE.

&&

NEAR TERM...8
SHORT TERM...SRP
LONG TERM...TRA
AVIATION...DL/8
Hazardous weather outlook, Aug 12, 4:45 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT THU AUG 12 2010

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-132145-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
545 PM EDT THU AUG 12 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-132145-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
545 PM EDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 3:28 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT THU AUG 12 2010

NCZ096-122115-
BLADEN-
428 PM EDT THU AUG 12 2010

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN BLADEN
COUNTY...

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF CLINTON...OR ABOUT 10 MILES NORTHEAST OF THE TOWN OF
AMMON...MOVING SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING...GUSTY WINDS OF
40 MPH AND FREQUENT DANGEROUS LIGHTNING. THE STORM WILL AFFECT THE
LARGELY RURAL PORTION OF NORTHEASTERN BLADEN COUNTY EAST OF AMMON
NEAR THE SAMPSON COUNTY BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3483 7846 3479 7843 3475 7839 3473 7838
      3470 7836 3469 7836 3467 7850 3485 7857
      3485 7852 3486 7850

TRA
Special weather statement, Aug 12, 3:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
450 PM EDT THU AUG 12 2010

NCZ096-122130-
BLADEN-
450 PM EDT THU AUG 12 2010

...A STRONG THUNDERSTORM MOVING ALONG HIGHWAY 210 IN EASTERN BLADEN
COUNTY...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
AMMON...OR ALONG STATE HIGHWAY 210 NEAR THE INTERSECTION WITH
MELVINS BRIDGE ROAD. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH...AND
WILL AFFECT FARMS AND WOODED AREAS ALONG HIGHWAY 210 AND THE
NEARBY PORTIONS OF GREENS BRIDGE ROAD...AND GREEN SEA ROAD.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 45 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE HICKORY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3481 7845 3475 7839 3472 7838 3470 7836
      3468 7833 3463 7831 3462 7832 3462 7848
      3482 7855 3484 7848

TRA
Special weather statement, Aug 12, 4:37 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
537 PM EDT THU AUG 12 2010

NCZ097-122215-
PENDER-
537 PM EDT THU AUG 12 2010

...STRONG THUNDERSTORMS MOVING SOUTHEAST THROUGH PENDER COUNTY...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS MOVING INTO BURGAW IN
CENTRAL PENDER COUNTY. THE STORM WAS MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE CAPABILITY OF PRODUCING WIND GUSTS UP TO 45
MPH...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL.

AS THIS STORM CONTINUES MOVING SOUTHEAST...IT WILL IMPACT THE
COMMUNITIES OF MALPASS CORNER...WHITE STOCKING...SAINT
HELENA...ROCKY POINT...AND MOST OF THE HOLLY SHELTER SWAMP AND
GAMELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3440 7758 3441 7758 3443 7755 3443 7758
      3440 7762 3440 7760 3433 7778 3439 7784
      3436 7794 3437 7798 3434 7799 3433 7803
      3451 7820 3463 7773 3445 7754 3443 7755
      3444 7752

TRA

The radar

The Wilmington radar (KLTX), 78 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pender

When
August 12, 4:45 PM EST to 4:46 PM EST
Where
Pender County, 0.21 mi E of Burgaw
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.550, -77.926

A large tree was reported down on North Wright Street. The time of occurrence was estimated based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2010Every state in 2010This day in weather historyWarnings in North Carolina, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258108.